Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 164, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 6, 2011, 7:46 PM EDT for Liberty County, Long County, Tattnall County, Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2011, 7:46 PM EDT (23:46 UTC)
- Expired
- Jul 6, 2011, 8:28 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Liberty County, GA, Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 127 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 8:12 PM EDT | TSTM WND DMG | 3 Se Ludowici, GA | BROADCAST MEDIA RELAYED A REPORT OF A TREE DOWN NEAR THE INTERSECTION OF OLD MACON DARIEN ROAD AND ROY SMITH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1561 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
910
WUUS52 KCHS 062346
SVRCHS
GAC179-183-267-070045-
/O.NEW.KCHS.SV.W.0164.110706T2346Z-110707T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
746 PM EDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...
LONG COUNTY IN SOUTHEAST GEORGIA...
SOUTH CENTRAL TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 845 PM EDT
* AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR DONALD...MOVING EAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
DONALD...LUDOWICI...GUM BRANCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3195 8175 3166 8157 3161 8177 3165 8180
3165 8183 3167 8186 3171 8188 3173 8191
3175 8192 3178 8196 3178 8198 3181 8202
3182 8205 3184 8206
TIME...MOT...LOC 2346Z 290DEG 15KT 3176 8181
$$2 follow-up statements
260
WWUS52 KCHS 070009
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
809 PM EDT WED JUL 6 2011
GAC179-183-267-070045-
/O.CON.KCHS.SV.W.0164.000000T0000Z-110707T0045Z/
TATTNALL GA-LIBERTY GA-LONG GA-
809 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR LONG...WEST CENTRAL LIBERTY AND SOUTH CENTRAL TATTNALL
COUNTIES...
AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR LUDOWICI...OR ABOUT OVER
LUDOWICI...MOVING SOUTHEAST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3195 8175 3166 8157 3161 8177 3165 8180
3165 8183 3167 8186 3171 8188 3173 8191
3175 8192 3178 8196 3178 8198 3181 8202
3182 8205 3184 8206
TIME...MOT...LOC 0009Z 290DEG 15KT 3173 8170
$$227
WWUS52 KCHS 070028
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
828 PM EDT WED JUL 6 2011
GAC179-183-267-070038-
/O.CAN.KCHS.SV.W.0164.000000T0000Z-110707T0045Z/
TATTNALL GA-LIBERTY GA-LONG GA-
828 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR LONG...WEST CENTRAL LIBERTY
AND SOUTH CENTRAL TATTNALL COUNTIES HAS BEEN CANCELLED...
AT 824 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3195 8175 3166 8157 3161 8177 3165 8180
3165 8183 3167 8186 3171 8188 3173 8191
3175 8192 3178 8196 3178 8198 3181 8202
3182 8205 3184 8206
TIME...MOT...LOC 0028Z 290DEG 15KT 3170 8161
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 7:15 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 6, 7:15 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 715 PM EDT WED JUL 6 2011 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL GENERALLY PREVAIL ACROSS THE AREA THIS WEEK. A WEAKENING COLD FRONT COULD ADVANCE INTO THE REGION NORTH OF THE SAVANNAH RIVER THIS WEEKEND...STALLING BY EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... LATE AFTERNOON CONVECTION TO DIMINISH INTO THIS EVENING...ALTHOUGH SIMILAR TO LAST NIGHT THERE COULD BE ENOUGH LINGERING INSTABILITY AND MESOSCALE BOUNDARIES AS WELL AS LIFT AHEAD OF AN UPPER TROUGH TO THE WEST TO KEEP SOME SHOWERS AND THUNDERSTORMS AROUND MUCH OF THE NIGHT. ISOLATED SEVERE STORMS POSSIBLE THROUGH THIS EVENING WITH DAMAGING WINDS THE MAIN HAZARD. MILD NIGHT WITH LOWS IN THE LOWER TO MID 70S AWAY FROM THE MILDER COASTLINE. KEPT MENTION OF SMOKE IN THE FORECAST BASED ON SURFACE OBS AND SATELLITE SHOWING SMOKE STILL HANGING OVER THE AREA FROM THE WILDFIRES ACROSS SOUTHEAST GEORGIA. A SPECIAL WEATHER STATEMENT HAS ALREADY BEEN ISSUED TO ADDRESS THIS SMOKE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... A BROAD UPPER TROUGH WILL SETTLE IN OVER THE EASTERN 1/3 OF THE COUNTRY THROUGH THE PERIOD. THE UPPER TROUGH WILL BE SHARPEST ON SATURDAY. THE ECMWF AND GFS ARE SHOWING THAT THIS UPPER TROUGH WILL BE ASSOCIATED WITH A SURFACE TROUGH/WEAK FRONT THAT COULD REACH INTO THE NORTHERN AREA BY SATURDAY. THE MODELS CONTINUE TO BE VERY DIFFERENT CONCERNING THE POTENTIAL EVOLUTION OF A WEAK TROPICAL WAVE THAT EMANATES FROM AROUND THE BAHAMAS. STILL FEEL THAT THE NAM AND CANADIAN SOLUTIONS...WHICH BRING A CLOSED LOW NORTHWARD JUST OFFSHORE OF THE AREA ON THURSDAY AND EARLY FRIDAY SEEM TOO AGGRESSIVE. CONTINUED TO FOLLOW CLOSER TO THE GFS AND ECMWF SOLUTIONS...WHICH KEEP A WEAK...OPEN TROPICAL WAVE WELL SOUTH OVER FLORIDA AND INTO THE GULF OF MEXICO BY LATER FRIDAY AND SATURDAY. THINK THE BEST CHANCES FOR RAINFALL/CONVECTION WILL BE FRIDAY AND SATURDAY AS THE UPPER TROUGH SHARPENS A BIT AND THE SURFACE FRONT/TROUGH MOVES TOWARD THE REGION. GIVEN THE PRESENCE OF AN UPPER TROUGH AND APPROACHING SURFACE FRONT...MAY SEE CONVECTION LINGER THROUGH MUCH OF THE NIGHT FRIDAY NIGHT. KEPT TEMPS NEAR NORMAL GIVEN NEAR TO SLIGHTLY ABOVE NORMAL CHANCES FOR RAINFALL. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AN UPPER TROUGH AND ASSOCIATED SURFACE FRONT/TROUGH WILL BE MOVING ACROSS THE NORTHERN AREA ON SATURDAY. DEEP LAYER RIDGING BUILDS BACK FROM THE WEST SUNDAY THROUGH WEDNESDAY. LOOKS LIKE A WEAK SURFACE FRONT WILL STALL OVER THE NORTHERN REGION SATURDAY AND SUNDAY BEFORE WEAKENING AND MOVING NORTHWARD MONDAY AND BEYOND. THINK THE GFS IS A LITTLE TOO FAR SOUTH WITH THE SURFACE FRONT/TROUGH ON SATURDAY AND SUNDAY. DEEP LAYER MOISTURE IS PROGGED TO GRADUALLY DECREASE SATURDAY AND BEYOND AS THE UPPER RIDGE BUILDS BACK OVER THE AREA. HOWEVER...THINK THE PRESENCE OF THE WEAK SURFACE FRONT AND AFTERNOON SEA BREEZE ON SATURDAY AND SUNDAY SHOULD STILL BE ENOUGH TO PRODUCE SCATTERED AFTERNOON CONVECTION. COVERAGE OF CONVECTION EXPECTED TO BE A LITTLE LOWER BY MONDAY INTO MID NEXT WEEK AS DEEP LAYER MOISTURE BECOMES MORE MARGINAL AND THE WEAK SURFACE FRONT DISSIPATES/MOVES NORTH OF THE REGION. KEPT TEMPS NEAR NORMAL THROUGH SATURDAY THEN NEAR TO SLIGHTLY ABOVE NORMAL MONDAY AND BEYOND. && .AVIATION /23Z WEDNESDAY THROUGH MONDAY/... WIDESPREAD CONVECTIVE DEBRIS CLOUDINESS...SOME TO MVFR THRESHOLDS...WILL PERSIST AT THE TERMINALS FOR A FEW MORE HOURS. LOW-MID/LEVEL CLOUD DECKS WILL GRADUALLY GIVE WAY TO THICK HIGH CLOUDS OVERNIGHT. SHOWER/TSTM ACTIVITY TO THE WEST OF KSAV COULD MAKE A RUN FOR THE TERMINAL...BUT CURRENT RADAR TRENDS SUGGEST IT WILL NOT. WILL MAKE A LAST MINUTE DECISION ON WHETHER TO INCLUDE TS FOR 1-2 HOURS. SMOKE MIXED WITH HAZE/FOG COULD BE A PROBLEM OVERNIGHT PER LATEST HYSPLIT TRAJECTORY FORECASTS...BUT TSTMS MAY HAVE HELPED TO MIX THE SMOKE OUT SOMEWHAT. WILL SHOW A BRIEF PERIOD MVFR VSBYS IN FU/HZ/BR AT KSAV PRIOR TO SUNRISE WITH VFR CONDITIONS THERE AFTER. WILL NO SHOW ANY SMOKE AT KCHS ATTM...BUT THE RISK IS CERTAINLY NON-ZERO. SCATTERED SHOWERS/TSTMS ARE LIKELY TO DEVELOP THURSDAY AFTERNOON WHICH COULD IMPACT EITHER TERMINAL. WILL CARRY CB/S AT BOTH TERMINALS FOR NOW. EXTENDED AVIATION OUTLOOK...BRIEF PERIODS OF MVFR/IFR ARE POSSIBLE EACH DAY...MAINLY IN SCATTERED AFTERNOON THUNDERSTORMS. SMOKE FROM GEORGIA WILDFIRES MAY ALSO IMPACT THE TERMS...ESPECIALLY KSAV. && .MARINE... TONIGHT...S/SE WINDS TO PREVAIL MAINLY 15 KT OR LESS...MOSTLY HIGHEST ALONG THE COAST THIS EVENING WITH THE SEA BREEZE. SEAS 2 TO 4 FT. SMOKE CONTINUES ACROSS THE WATERS AND MARINERS SHOULD BE ALERT FOR VISIBILITIES OCCASIONALLY 3 NM OR LESS. A MARINE WEATHER STATEMENT HAS BEEN ISSUED TO HIGHLIGHT THE SMOKE. THURSDAY THROUGH MONDAY...ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE WITH A SOUTHERLY FLOW PERSISTING. THE ONLY POTENTIAL CAVEAT IS A WEAK LOW OVER THE BAHAMAS THAT COULD MOVE NORTH WELL EAST OF THE WATERS LATE THURSDAY THROUGH FRIDAY. ONLY THE NAM IS DOING MUCH WITH THIS FEATURE...AND BEING THAT THE NAM RARELY PERFORMS WELL WITH TROPICAL DEVELOPMENT...WE STUCK WITH A GFS/SREF SOLUTION. THE STRONGEST WINDS IN THE NEARSHORE WATERS WILL BE AT NIGHT WITH NOCTURNAL JETTING WHILE THE STRONGEST WINDS AT THE COAST WILL BE AFTERNOON/EVENING WITH THE SEABREEZE CIRCULATION. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 6, 1:12 PM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 112 PM EDT WED JUL 6 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-071000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 112 PM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 6, 4:37 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG ROUND O 32.93N 80.54W
07/06/2011 COLLETON SC 911 CALL CENTER
TREE DOWN 12800 BLOCK OF ROUND O ROAD.
&&
EVENT NUMBER CHS1100635
ALMSpecial weather statement, Jul 6, 5:13 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT WED JUL 6 2011
GAZ088-099-100-062145-
BULLOCH-CANDLER-SCREVEN-
513 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH AND
CANDLER COUNTIES THROUGH 545 PM EDT...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MIDDLEGROUND...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPTOLO...DOVER...HOPEULIKIT...LEEFIELD...MIDDLEGROUND...PORTAL...
STATESBORO AND WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3262 8197 3265 8185 3266 8185 3271 8161
3241 8157 3243 8198
TIME...MOT...LOC 2114Z 262DEG 16KT 3255 8183Special weather statement, Jul 6, 5:37 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 537 PM EDT WED JUL 6 2011 GAZ099-100-114-115-062200- BULLOCH-CANDLER-EVANS-TATTNALL- 537 PM EDT WED JUL 6 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS... BULLOCH AND CANDLER COUNTIES THROUGH 600 PM EDT... AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR ADABELLE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BELLVILLE...CLAXTON...DAISY...HAGAN...MANASSAS...NEVILS AND REGISTER... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3237 8171 3207 8181 3217 8207 3237 8200 TIME...MOT...LOC 2137Z 282DEG 15KT 3224 8189
Special weather statement, Jul 6, 6:10 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT WED JUL 6 2011
GAZ099-114-062300-
CANDLER-TATTNALL-
610 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND CANDLER
COUNTIES THROUGH 700 PM EDT...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CANOE POND...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...COBBTOWN...METTER AND PULASKI...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3243 8219 3247 8219 3252 8216 3256 8207
3251 8197 3247 8197 3244 8194 3236 8193
3229 8195 3227 8197 3228 8202 3226 8202
3225 8222 3236 8225
TIME...MOT...LOC 2210Z 277DEG 20KT 3241 8216Local storm report, Jul 6, 7:20 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
720 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HEAVY RAIN 1 NNW METTER 32.41N 82.07W
07/06/2011 M3.16 INCH CANDLER GA MESONET
&&
EVENT NUMBER CHS1100636Special weather statement, Jul 6, 7:30 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
730 PM EDT WED JUL 6 2011
GAZ114-137-138-070000-
INLAND LIBERTY-LONG-TATTNALL-
730 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...LIBERTY
AND LONG COUNTIES THROUGH 800 PM EDT...
AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DONALD...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENHURST...DONALD...GUM BRANCH AND WALTHOURVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3201 8170 3176 8157 3168 8186 3171 8188
3173 8191 3175 8192 3176 8194 3187 8200
TIME...MOT...LOC 2330Z 245DEG 10KT 3183 8185The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:34 PM EDT | Special Weather Statement | CHS | Screven | 26 min |
| Jul 6, 1:36 PM EDT | Special Weather Statement | CHS | Effingham | 39 min |
| Jul 6, 2:43 PM EDT | Special Weather Statement | CHS | Screven | 32 min |
| Jul 6, 2:48 PM EDT | Special Weather Statement | CHS | Effingham | 42 min |
| Jul 6, 4:02 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 43 min |
| Jul 6, 4:22 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 38 min |
| Jul 6, 5:13 PM EDT | Special Weather Statement | CHS | Bulloch | 32 min |
| Jul 6, 5:37 PM EDT | Special Weather Statement | CHS | Evans | 23 min |
| Jul 6, 6:10 PM EDT | Special Weather Statement | CHS | Candler | 50 min |
| Jul 6, 6:24 PM EDT | Areal Flood Advisory | CHS | Bulloch, Candler, Evans | 111 min |
| Jul 6, 7:30 PM EDT | Special Weather Statement | CHS | Long | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.